Thunderstorm Wind, Washington
- When
- May 25, 5:45 PM CST to 5:47 PM CST
- Where
- Washington County, 1 mi ESE of Leroy
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Utility Company
- Coordinates
- 31.494, -87.964
High winds downed14 power poles.
Thunderstorms moved across southwest Alabama and produced high winds which caused damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms moved across southwest Alabama and produced high winds which caused damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 25, 5:19 PM CST, 26 minutes earlier.
Area Forecast Discussion National Weather Service Mobile AL 619 PM CDT Sun May 25 2025 ...New Aviation... .DISCUSSION... Issued at 405 PM CDT Sun May 25 2025 Tonight through Monday Night... The main forecast challenge is determining the timing of showers and thunderstorms as this is not a typical summer pattern, and we can expect both nocturnal and diurnal convection. Numerous impulses and perturbations will pass over our region in a mid/upper level pattern that fluctuates from a southwesterly to at times nearly zonal flow, and we will do our best to time these down. All of this is occurring between a positively-tilted shortwave exiting the Rockies to the Great Plains, and a persistent ridge over the Gulf. In addition, another focus for convection will occur in the vicinity of a low-level boundary approaching from the northwest this evening that will settle across our area late tonight. Plenty of moisture will remain available as precipitable waters values hold between 1.7 to 2.0 inches. At this time we are expecting two rounds of scattered to numerous convection, and both are likely to occur as thunderstorm complexes, and should should weaken as they pass through our area. The first wave, approaching from the northwest, is expected from late this evening through the overnight hours. The second wave, approaching from the west, is expected to occur Monday afternoon into the evening hours. Isolated thunderstorms should continue anywhere outside of these two systems. The highest rainfall totals through the near term will occur northwest of I-65 where widespread amounts from 0.5 to 1.5 inches of rain is forecast. Locally higher amounts up to 3 inches are possible. SPC has our inland areas in a Marginal Risk of severe weather tonight and Memorial Day, and a few of the stronger bowing segments may have gusty winds to 50 mph. High temperatures Monday should range from 88 to 92 degrees, with apparent temperatures (heat indices) in upper 90s to lower 100s. Low temperatures tonight and Monday night should be between 69 to 76 degrees. A Low Risk of rip currents is forecast through the remainder of the Memorial Day weekend. /22 Tuesday Through Saturday... Unsettled weather and daily chances for showers and storms are in the forecast all week. A parade of shortwaves dive through the flow aloft and slide across the Southeast and Deep South throughout the week. A potent shortwave lifts across the Mid South through the southwesterly flow aloft on Tuesday with some of the guidance hinting at another potent shortwave pivoting across the region in the Wednesday afternoon and evening timeframe. The pattern gets more complex beyond Thursday as numerous subtle (some more potent) shortwaves swing around the base of an upper trough and the zonal flow overhead. Deep onshore flow persists throughout the week with PWATs approaching or exceeding 2 inches at times, so rainfall chances will be high given the parade of shortwaves aloft. While we don't expect a wash out on any given day next week, we do expect convection to follow our typical diurnal pattern with the highest rain chances in the afternoon and early evening hours. The day with the highest chance for showers and storms would be Wednesday given the shortwave moving overhead. At time point, there's not an overwhelming signal for severe weather at any point throughout the week, however, we can't rule out gusty downburst winds from water loading. Given that the pattern will be active for several days in a row, minor/nuisance flooding may start to become a concern for low-lying and urban areas (and typical trouble spots) as we roll deeper into the week. All that additional moisture funneling into the area also means that it'll be muggy throughout the week, especially across the southern half of the area. Beach Forecast - Rip current risk remains MODERATE on Tuesday and Wednesday before falling back to a LOW risk later in the week. Our rip current MOS probabilities indicate that the risk should remain LOW through the weekend. 07/mb && .AVIATION... (00Z TAFS) Issued at 619 PM CDT Sun May 25 2025 Isolated convection over the area ends early this evening, then a line of showers and storms advances into the northwestern portion of the area near midnight. The line of showers and storms is expected to weaken and eventually dissipate while continuing into the area overnight. MVFR conditions and gusty winds will accompany the stronger storms, and patchy late night fog is possible with otherwise VFR conditions prevailing. Outside of the convection, winds become light and variable this evening, then a south to southwest flow at 5-10 knots develops on Monday. /29 && .MARINE... Issued at 405 PM CDT Sun May 25 2025 No impacts to small craft are expected as a light to occasionally moderate onshore flow will prevail through the end of the week. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 90 73 89 72 87 69 87 / 10 30 30 40 30 70 30 50 Pensacola 75 87 76 86 76 87 73 86 / 10 20 10 20 20 60 30 40 Destin 76 88 77 87 77 87 76 87 / 10 20 0 20 20 50 30 40 Evergreen 69 93 69 90 68 89 68 88 / 40 50 40 40 30 80 40 60 Waynesboro 69 91 70 90 68 87 66 86 / 50 70 50 60 40 90 40 60 Camden 68 90 69 89 68 86 66 85 / 60 60 50 60 50 80 40 50 Crestview 69 92 69 91 70 90 68 90 / 20 40 20 30 20 70 30 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
Special Weather Statement
National Weather Service Mobile AL
554 PM CDT Sun May 25 2025
ALZ052-252345-
Washington AL-
554 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WASHINGTON COUNTY
THROUGH 645 PM CDT...
At 554 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Tibbie, or 9 miles southeast of Chatom, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saint Stephens, Tibbie, Wagarville, and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3161 8808 3160 8808 3159 8806 3159 8803
3157 8802 3157 8804 3156 8802 3153 8797
3153 8795 3152 8793 3150 8792 3123 8811
3130 8830 3165 8818
TIME...MOT...LOC 2254Z 203DEG 14KT 3134 8817
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Mobile AL
637 PM CDT Sun May 25 2025
ALZ052-053-260015-
Clarke AL-Washington AL-
637 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WASHINGTON AND
CENTRAL CLARKE COUNTIES THROUGH 715 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wagarville, or 7 miles west of Jackson, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saint Stephens, Jackson, Wagarville, and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3135 8798 3146 8815 3177 8796 3162 8770
TIME...MOT...LOC 2337Z 214DEG 14KT 3147 8802
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe Mobile radar (KMOB), 94 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
8 thunderstorm wind. Local standard time, as filed.
High winds downed14 power poles.
Trees and power lines down on Catherine St. Time estimated from radar.
Trees down at intersection of College Ave and Mayton Dr. Time estimated from radar.
Trees down on West Point Dr. Time estimated from radar.
Trees down on Catherine Ave. Time estimated from radar.
Trees and power lines down near intersection of High Acres Dr. and Shamrock Dr. Time estimated from radar.
Trees down on Bolen Dr. Time estimated from radar.
Trees blocking both lanes of northbound Hwy 43. Time estimated from radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268470, 1268474, 1268866, 1268867, 1268868, 1268869, 1268870, 1268871.